How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Cameron Your Own Question
Dr. Cameron
Dr. Cameron, Doctor
Category: Medical
Satisfied Customers: 12910
Experience:  American Board Certified in Emergency Medicine and Ivy League trained. Medical Review Officer trained in Drug Testing
Type Your Medical Question Here...
Dr. Cameron is online now
A new question is answered every 9 seconds

White coating on tongue with a little red spots..small bumps

Customer Question

White coating on tongue with a little red spots..small bumps in the back of tongue, which doctor should I go see about that?
Submitted: 6 years ago.
Category: Medical
Expert:  Dr. Cameron replied 6 years ago.

Any other medical problems or medications?

How long has this been going on?
Do you have a sore throat or fever?

Customer: replied 6 years ago.
I am on birth control and Solodyn for acne, I had a fever with the Flu the last couple of days and the white coating I believe has been here the whole I've been sick but the red spoting and the bumps in the back I just noticed today. This has all happened within a matter of a couple of days
Expert:  Dr. Cameron replied 6 years ago.
do you have a sore throat?
Customer: replied 6 years ago.
no sore throat
Expert:  Dr. Cameron replied 6 years ago.

Thanks for the additional information.

Well, there are a number of reasons to have whitish coating on the tongue:


1. Thrush

2. Leukoplakia (appears as white patches)

3. Lichen planus (white lacy lines)

4. Strep throat

5. Dehydration


The most likely cause for you would be dehydration becuase of your recent illness. Just keep well hydrated, eat well and this should resolve. If you develop a sore throat or pain, see your regular doctor- you may need antibiotics for strep throat.


Warm regards